MAUDE Adverse Event Report: VASCUTEK LTD. THORAFLEX HYBRID; THORAFLEX HYBRID PLEXUS

VASCUTEK LTD. THORAFLEX HYBRID; THORAFLEX HYBRID PLEXUS
Model Number THP3032X100A
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 10/11/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).Type of investigation historical data analysis - a 5-year similar events review was carried out for death events in patients implanted with thoraflex hybrid.The low occurrence rate of 0.094% was confirmed (complaints v sales).Trend analysis - no negative trend in number of death reported events was identified.Analysis of production records - a review of the retained manufacturing and quality control records confirmed that the device was manufactured to the intended specifications.Device not returned to manufacturer.Investigation findings no device problem found.Investigation conclusion failure to follow instructions - physician did not remove wire prior to pulling red tab.That goes against product ifu guidance.Thoraflex hybrid us ifu(31-213-usen) section 12.5.3 guide wire removal consists of caution that states the following: if a guide wire was used during deployment of the device, it must be removed from the system before the release wire is removed.This step enables the guide wire to be removed while device remains held in position by the system, thereby preventing movement of the stented section.
 
Event or Problem Description
On the (b)(6) 2022 thoraflex hybrid implant was carried out.During procedure wire was not removed prior to pulling red tab causing stent graft to "accordion" and loss of distal seal leading to bleeding.Stented section of the device was found to be bunched up in the descending aorta.Device pushed out and extended with gore tag device.Six days post procedure patient deceased due to stroke.

Brand Name
THORAFLEX HYBRID
Common Device Name
THORAFLEX HYBRID PLEXUS
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan business park
renfrewshire PA4 9 RR
UK  PA4 9RR
Manufacturer (Section G)
VASCUTEK LTD.
newmains avenue
inchinnan business park
renfrewshire PA4 9 RR
UK   PA4 9RR
Manufacturer Contact
jason whittle
newmains avenue
inchinnan business park
renfrewshire PA4 9-RR
UK   PA4 9RR
MDR Report Key15779818
Report Number9612515-2022-00020
Device Sequence Number5127140
Product Code QSK
UDI-Device Identifier05037881026725
UDI-Public05037881026725
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberTHP3032X100A
Device Catalogue NumberTHP3032X100A-G
Device Lot Number22326298
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2022
Initial Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age47 YR
Patient SexMale